Alert archive / Nebraska / Tornado Warnings in 2001
Tornado Warning 43, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 13, 2001, 6:57 PM CDT for Cuming County, Thurston County, Wayne County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2001, 6:57 PM CDT (23:57 UTC)
- Expired
- Jun 13, 2001, 7:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cuming County, NE, Thurston County, NE, Wayne County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WFUS53 KOAX 132359 TOROMA NEC039-173-179-140030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE OMAHA NE 657 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN CUMING COUNTY IN NORTHEAST NEBRASKA WESTERN THURSTON COUNTY IN NORTHEAST NEBRASKA EASTERN WAYNE COUNTY IN NORTHEAST NEBRASKA * UNTIL 730 PM CDT * AT 653 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A TORNADO 4 MILES NORTWEST OF BEEMER...OR ABOUT 27 MILES EAST OF NORFOLK... MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED... PENDER THURSTON IN ADDITION TO THE TORNADO...THIS STORM IS PRODUCING HAIL TO GOLFBALL SIZE. THIS IS A DANGEROUS SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO GO BELOW GROUND LEVEL IF POSSIBLE. OTHERWISE GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF THE BUILDING. LAT...LON 4201 9703 4193 9681 4226 9662 4226 9692 MEAD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 13, 3:10 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 310 PM CDT WED JUN 13 2001 FORECAST CONCERN RMNS TSTM AND SVR THREAT INTO THU AND HEAVY RAIN POTENTIAL. ETA HAS BEEN A LTL MORE CONSISTENT AND SLOWER WITH UPR SYS AND AVN APPEARS TO BE A LTL TOO FAST. WL GENERALLY GO WITH THE ETA/MESOETA. SHORT TERM...MESO LOW HAS SHIFTED N TO NR YKN AT 20Z WITH CDFNT ENTERING OAX EXTREME NW COUNTIES W OF OFK. BEST LOW LVL CONVERGENCE AND THICKEST CU FIELDS WERE ALONG AND JUST AHD OF BNDRY IN NERN NEBR AND SERN SD. WITH 60KT 300 MB JET FCST INTO NERN NEBR BY 00Z THIS EVENING...INITIALLY THIS AREA APPEARS MOST AT RISK FOR SVR WX. WL PRBLY JUST GO SCT IN TSTM FCST TNGT W/NO POPS ACRS THE NERN ZONES AND KEEP HIGH POPS REST OF ZONES UNLESS CONVECTION DVLPS FTHR S BFR ZONE ISSUANCE TIME. WITH UPR LOW TO OUR W NOT MOVG EWD MUCH OVRNGT...SFC LOW DVLPMNT IN SERN CO THIS EVENING SHOULD KEEP BNDRY FM GOING MUCH FTHR E TNGT ALTHO OUTFLOW BOUNDARIES COULD CONTAMINATE SFC FNTS BY MORNING. AS 45-70 850 MB JET...SPEED DEPENDS ON MODEL...ETA IS THE STRONGEST...DVLPS ON E SIDE OF SFC LOW TO OUR SE...STRONGER CNVCTN AND HEAVY RAIN THREAT COULD SHIFT AWAY FM NERN ZONES. SPCLY WITH HIGHER 850 MB THETA E AIR FEEDING INTO BNDRY OVR CNTRL NEBR. ALSO WITH NO WIDESPREAD SIGFNT RAINS MUCH OF OUR CWA WL REFRAIN FM FLASH FLOOD WATCH ATTM. FAR SERN ZONES RMN THE FARTHEST REMOVED FM UPPER JET AND LOW LVL BOUNDARIES AND WL KEEP POPS LOWEST THERE BUT STILL ABV FWC NUMBERS. RAISED LOWS A TOUCH A FEW AREAS. WITH SLOWER MOVEMENT OF UPR SYS AND ASSOCD SFC FNT...CWA RMNS IN CONVECTIVE THREAT ON THU WITH PSBL SVR WX AGAIN FAR E/NE. WL ADJUST FCST TO MENTION TSTMS ALL ZONES W/HIGHEST POPS E/NE. SOME COOLER AIR COULD OCCLUDE ARND S SIDE OF SYS BUT THERE SHOULD BE ENOUGH SUNSHINE TO ALLOW READINGS TO REACH FWC. WITH AVN TOO FAST MAV TEMPS LOOK TOO COOL. WL KEEP CHC OF SHOWERS W AND TSTMS E THU EVENING AND ALSO INCREASED POPS. FRI LOOKS DRY. TEMPS THU NGT MAYBE A LTL BLO FWC. FOR FRI...STG W COMPONENT TO LOW LVL WINDS AND PT TO MO SUNNY SKIES SHOULD ALLOW TEMPS TO WARM NICELY WITH SOME POSSIBILITY OF THEM SURPASSING GUID. .OMA...NONE. POLLACK
In the hours before
Special weather statement, Jun 13, 5:15 PM CDT, 1 hour 42 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT WED JUN 13 2001 STORM SPOTTER GROUPS ACROSS EASTERN NEBRASKA SHOULD BE ALERT AND READY FOR ACTIVATION. ACTIVATION MAY ALSO BE NEEDED IN SOUTHWEST IOWA TONIGHT. A FRONTAL BOUNDARY EXTENDS FROM A LOW PRESSURE CENTER OVER SOUTHEAST SOUTH DAKOTA ACROSS EASTERN NEBRASKA AND INTO SOUTHWEST KANSAS. THE ATMOSPHERE IS MOIST AND VERY UNSTABLE AIR ALONG AND EAST OF THE FRONT. EXPLOSIVE THUNDERSTORM DEVELOPMENT IS LIKELY. SUPERCELL THUNDERSTORMS ARE POSSIBLE. SCATTERED STORMS WILL CONTINUE THROUGH THE EVENING. THE MAIN THREAT FROM THE STORMS IS LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES ARE POSSIBLE BECAUSE OF STRONG WIND SHEAR. LATER TONIGHT THE THREAT WILL GRADUALLY SHIFT TOWARD HEAVY RAIN... WHICH MAY CAUSE FLOODING. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:16 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 29 min |
| Jun 13, 6:26 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 49 min |
| Jun 13, 6:26 PM CDT | Tornado Warning | OAX | Cuming, Stanton | 34 min |
| Jun 13, 6:33 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 27 min |
| Jun 13, 6:54 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 51 min |
| Jun 13, 6:54 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax | 51 min |
Nearby
Tornado Warnings in Nebraska, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.